Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

High TSH, T3 & T4 normal, giddiness after taking thyronorm, TSH now normal, prescribed thyrowel. Advise for diet & medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Hi, I am 31 year old lady, height is 5ft 4inch; weight is 57.4 kg. A month back i had TSH 9.8 with T3 and T4 in normal range.. I was given one tab per day- thyroup/ thyronorm -50 mg.. First it was ok but after taking the tabs for round 15 days, i started feeling extremely giddy.. The whole world was going round and round :). I then stopped taking the pills and felt better. Then took half tablet for a couple of days, but again felt giddy... So I stopped completely.. Currently, I have again tested blood and my TSH level came down to normal range- 4.5 with T3 and T4 level normal.. Can you please suggest, what should I do? Should I continue taking Thyronorm tablets, so that it doesnot fluctuate or elevate again in future? My doc has recommended tablet Thyrowell now to keep Thyroid under control.. is this fine to take? Please suggest and help...
Posted Sat, 5 May 2012 in Thyroid Problem and Hormonal Problems
Follow-up: High TSH, T3 & T4 normal, giddiness after taking thyronorm, TSH now normal, prescribed thyrowel. Advise for diet & medication? 3 minutes later
HOw can I keep the thyroid level normal always? Any restrictions in terms of food/drinks?
Answered by Dr. Gowri Kulkarni 1 hour later

Thank you for posting in your query.

Here is what I gather from your query,
1. You are a 31 year old lady with a BMI (Body mass index) of 21.8 which implies you weight to height ratio falls within the normal range.
2. Your TSH levels where 9.8 for which you started Thyronorm 50 mcg.
3. Your current TSH levels are 4.5.

The giddiness that you are experiencing is a small side effect, tolerance to which would develop in due course of time. So, I suggest you to continue the medication as your treating doctor's prescribes.

I suggest,
1. You XXXXXXX your thyroid hormone.
2. Get your Hemoglobin and blood pressure checked.
3. Drink adequate amount of water to prevent dehydration.

Hope I have answered your query. I would be available for follow up questions if any.


Dr Gowri
Above answer was peer-reviewed by
Follow-up: High TSH, T3 & T4 normal, giddiness after taking thyronorm, TSH now normal, prescribed thyrowel. Advise for diet & medication? 1 hour later
Can I take the Thyrowell tablets that I have been prescribed with?
If the TSH level are normal, what are the reasons for continuing thyroid tablets?
Answered by Dr. Gowri Kulkarni 15 minutes later

Thank you for reverting.

Yes, you can continue with Thyrowel.

The reason why your TSH level came normal was because you took the medication for certain period of time.

If you have been suffering from any of the following symptoms of Hypothyroidism i.e fatigue, loss of energy, lethargy, weight gain, change in appetite, cold intolerance, dry skin, hair loss, muscle pain, weakness in the extremities, depression and emotional lability, inability to concentrate, constipation, menstrual disturbances and impaired fertility with a fullness in the throat, it would be in your best interest to be on thyroid medication.

I would request you to check your thyroid hormone in 6 weeks time.

Your doctor would be able to help you to titrate the dosage and start at a minimal dose.

It is best to not stop medication without doctor's consultation.

You need to have a balanced diet and avoid goitrogens like soy products, broccoli, cauliflower, cabbage, radish, turnips, brussel sprouts etc.

Hope I have answered your query. Wish you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor